Advanced SearchSearch Tips
Variable Structure Control with Optimized Sliding Surface for Spacecraft Slewing Maneuver
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Variable Structure Control with Optimized Sliding Surface for Spacecraft Slewing Maneuver
Cho, Sang-Bum; Moon, Gwan-Young; Kim, You-Dan;
  PDF(new window)
A variable structure controller with an optimized sliding surface is proposed for slew maneuver of a rigid spacecraft. Rodrigues parameters are chosen to represent the spacecraft attitude. The quadratic type of performance index is used to design the sling surface. For optimization of the sliding surface, a Hamilton- Jacobi-Bellman equation is formulated and it is solved through the numerical algorithm using Galerkin approximation. The solution denotes a nonlinear sliding surface, on which the trajectory of the system satisfies the optimality condition approximately. Simulation result demonstrates that the proposed controller is effectively applied to the slew maneuver of a rigid spacecraft.
Sliding mode control;Optimal sliding surface;Galerkin approximation;
 Cited by
S. R., Vadali, 'Variable-Structure Control of Spacecraft Large-Angle Maneuvers', Journal of Guidance, Control, and Dynamics, Vol. 9, No. 2, 1986, pp. 235-239 crossref(new window)

F. Terui, 'Position and Attitude Control of a Spacecraft by Sliding Mode Control', Proceedings of the American Control Conference, Philadelphia, PA, 1998, pp. 217-221

J. H. McDuffie, and Y. B. Shtessel, 'A De-coupled Sliding Mode Controller and Observer for Satellite Attitude Control', Proceedings of the 29th Southeastern Symposium on System Theory, Cookeville, TN, 1997, pp. 92-97

Y. Chen, and S. Lo, 'Sliding-Mode Controller Design for Spacecraft Attitude Tracking Maneuvers', IEEE Transactions on Aerospace and Electronic Systems, Vol. 29, No. 4, 1993, pp. 1328-1333 crossref(new window)

P. Korondi, and H. Hashimoto, 'Optimal Sliding Mode Design for Motion Control', IEEE Transaction on Control Systems Technology, Vol. 5, No. 2, 1996, pp. 277-282

Beard, R., Saridis, G., Wen, J., 'Approximate Solutions to the Time-Invariant Hamilton - Jacobi-Bellman Equations', Journal of Optimization Theory and Application, Vol. 96, No. 3, 1998, pp. 589-626 crossref(new window)

Khalil, H. K., Nonlinear Systems, 2nd edition, Prentice Hall, Upper Saddle River, NJ, 1996, Chapter 13

K. Kim, and Y. Kim, 'Backstepping Control of Rigid Spacecraft Slew Maneuver', AIAA Guidance, Navigation, and Control Conference, Montreal, Canada, 2001